Q. One of my prostates is enlarged with inflamed veins and sore to touch. Kindly suggest medication.

Answered by
Dr. Samer S J Altawil
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Nov 08, 2020

Hello doctor,

I am a 35-year-old male. I weigh about 68 kg, and my height is 170 cm. I have prostate enlargement, One in normal size, and the other larger than normal. The larger one looks inflamed with lots of veins. It is painful on touch and while carrying heavy loads. Sometimes it is soft to touch with little pain.

Last year I got admitted to the hospital for both prostate enlargement. They did an ultrasound, and was treated with antibiotics for an infection. I got discharged when the prostate becomes smaller within seven days. After taking the prescribed medications, one becomes soft and normal, and the other is quite larger with inflamed veins. Kindly advise what to do in detail and medications needed.

#

Hi,

Welcome to icliniq.com.

At your age, prostate issues are mainly inflammation (prostatitis) or abscess (pus pocket in the prostate). Symptoms will be pain, increased urination frequency, difficulty in passing urine, and usually require long-term antibiotics of about six weeks.

Pus in the prostate depends on the size of the pocket. If it is more than 3 cm, then it needs to be drained in addition to antibiotics. But from the description, it does not look like a prostate abscess. We can diagnose prostatitis only after semen culture. After giving a semen sample for culture, you can start on tablet Ciprofloxacin 500 mg twice daily for six weeks.

Follow up after culture results to see whether antibiotics need to be changed or not. If you have any more queries, please do not hesitate to ask.


Was this answer helpful?

 | 


Related Questions:
I believe I have chlamydia prostatitis. Please suggest a treatment.

.. to know a few more details to answer your query better: Did you have any fever with your symptoms? Where is your pain mostly, near your anal region or along the urethra? What side effects did you have on taking Ciprofloxacin? If your sympt...   Read full

I am taking Levofloxacin for prostatitis. Will this cause any permanent side-effect?

.. suffering from chronic prostatitis. It is very difficult to treat. Ideally, prostatic massage and EPS or semen culture must be done. But, if you have an improvement with Levofloxacin, then you can take it. The side effects are if you take it for a...   Read full

Please suggest Ayurveda cure for gallstone and prostate enlargement.

.. take these medicines regularly both your problems will be taken care of definitely. Chandraprabha Vati¬†- one tablet thrice a day after food. Avipattikar churna - one teaspoon mixed with a glass of warm water and take twice daily in empty stomach....   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

7 Days COVID Care
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Frequently Asked Questions About COVID-19 Vaccines
COVID-19 vaccines can be a real lifesaver. Read this to know the answers to the common questions and doubts on COVID-19 ...  Read more»
Female Sexual Arousal Disorder: Break the Shackles and Seek Help!!
This article throws light on Female Sexual Interest/Arousal Disorder, a common but least discussed sexual health topic a...  Read more»
Covaxin Vs Covishield
The coronavirus vaccines, Covaxin and Covishield, have received a green signal for restricted emergency use in India. In...  Read more»

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.